Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 63, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 6, 1997, 5:30 PM CDT for Wayne County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 5:30 PM CDT (22:30 UTC)
- Expired
- Jun 6, 1997, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Wayne County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 062230 FFWPAH ILC191-070030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 530 PM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH ILLINOIS ...WAYNE COUNTY AT 525 PM CDT DOPPLER RADAR INDICATED COMMON AMOUNTS BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN AN AREA BETWEEN ENTERPRISE...FAIRFIELD AND GOLDEN GATE. THIS RAIN HAS FALLEN DIRECTLY ON ELM RIVER AND DEER CREEK. LOOK FOR THESE WATERWAYS TO RISE QUICKLY. STORMS WITH VERY HEAVY RAINFALL CONTINUE TO SIT NEARLY STATIONARY OVER WAYNE COUNTY. THROUGH 730 PM CDT ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAMM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:19 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jun 6, 12:19 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 115 PM CDT FRI JUN 6 1997 LITTLE CHANGE TO UPPER PATTERN IN NEAR TERM SIGHT AS NEW MODEL RUNS CONTINUE TO MAINTAIN MEAN LONG WAVE TROF OVER ERN 1/3 NATION...THUS KEEPING PADUCAH FA IN COOLER/WETTER THAN NORMAL REGIME. 12Z ANALYSES REVEALED NOSE OF UPPER SPEED MAX PUNCHING INTO IA...PROGGED TO ROTATE ITS WAY SOUTH INTO BASE OF LOW TODAY/TONIGHT...CONTINUING TO KICK ENERGY THRU PADUCAH FA OVER TIME. AMPLE MOISTURE SUPPLY LINGERS W/MRH FIELD OF 70% PLUS WRAPPING INTO MOST OF FA THRU 48 HRS. AS A RESULT...PCPN WL LIKELY CONT IN INTERVALS...BUT WITH FAIRLY HIGH PROBABILITY OF OCCURRENCE OVER TIME. CURRENT STRATEGY OF TAPERING FROM HIGHEST POPS EAST TO LOWEST POPS WEST IS WAY TO GO...WITH BETTER UPPER LEVEL ENERGY AND MID LEVEL COOL POOL NECESSITATING MENTION OF THUNDER AS WELL. PERSISTENCE STRATEGY CONTS TO WORK WELL WITH TEMPS. < DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:00 PM CDT | Flash Flood Warning | PAH | Franklin | 2 hr |
| Jun 6, 6:46 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 44 min |
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.